Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 9, 2017, 8:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2017, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 9, 2017, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
830 WWUS82 KMFL 100021 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 821 PM EDT FRI JUN 9 2017 FLZ067-070-071-100100- Inland Broward County FL-Inland Collier County FL- Inland Palm Beach County FL- 821 PM EDT FRI JUN 9 2017 ...Significant Weather Advisory for the development of funnel clouds for east central Collier...northwestern Broward and south central Palm Beach Counties Until 900 PM EDT... * At 821 PM EDT...Doppler radar was tracking a strong thunderstorm with rotation, Capable of producing a funnel cloud over Miccosukee Service Plaza, or 31 miles west of Pembroke Pines, moving northeast at 25 mph. * LOCATIONS IMPACTED INCLUDE... Miccosukee Indian Reservation, Miccosukee Service Plaza, Big Cypress National Preserve and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Funnel clouds occasionally touch down and produce tornadoes. Move indoors and stay away from windows. && LAT...LON 2603 8094 2614 8101 2647 8057 2625 8040 TIME...MOT...LOC 0021Z 235DEG 21KT 2616 8082 $$ SI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 8:19 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 9, 8:19 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 819 PM EDT Fri Jun 9 2017 .UPDATE... Water vapor imagery loop shows an impressive swath of tropical moisture stretching from the Yucatan Peninsula northeast beyond the Florida Straights. Tonight, as this moisture continues to edge slowly northward, it will spread over southern Florida. Most shower and thunderstorm activity associated with this moisture front has dwindled, due to the loss of diurnal heating. However, outflow collisions continue to spark new activity over the interior. Short term guidance remains aggressive on precipitation coverage through early morning, so upped the chances of PoPs to likely, especially along the east coast metro region during this period. Tomorrow, southerly flow will allow both sea breezes to develop. With deep moisture in place, expecting a rather soggy day. Besides loading in the latest short term wind and sky cover guidance, all other variables appeared on track. && .PREV DISCUSSION... /issued 403 PM EDT Fri Jun 9 2017/ DISCUSSION... TONIGHT-SATURDAY: Latest surface analysis indicated a weakening frontal boundary located over extreme southern Florida this afternoon. Deeper moisture was observed to the southeast of the boundary, with somewhat drier air over the northern part of the CWA. Our weather today through Saturday will continue to be influenced by a large scale mid-upper level trough extending down from the mid Atlantic coast. This feature will continue to generate south/southwest flow in the mid to upper levels. The east coast sea breeze combined with the moist flow over the southern part of the peninsula produced thunderstorms earlier this afternoon. Short term model guidance shows scattered thunderstorms persisting along the east coast metro areas through early evening. A west coast sea breeze is also expected to develop this afternoon and again Saturday afternoon, generating additional shower/storms. The main threat from this activity will be heavy rain from possible training cells, cloud to ground lightning, and gusty downdraft winds. By early Saturday, the moist airmass to our south lifts back northward over South Florida, increasing rain chances from south to north Saturday morning. Expect numerous showers and storms across the region through much of Saturday. Widespread flooding from heavy rainfall does not appear likely, compared to earlier this week, but locally heavy activity will be possible. SUNDAY THROUGH NEXT WEEK: The subtropical ridge near Bermuda will shift westward on Sunday, remaining to the northeast of our area. Anti-cyclonic motion around the high will cause our low-mid level flow to be from the east-southeast Sunday through midweek. Moist air will remain over South Florida during the first half of the week. Expect typical summertime showers and thunderstorms each day. With PWATs near 2", there will be plenty of shower and thunderstorm activity. Nocturnal and early morning activity will be favored along the east coast metro areas while scattered to numerous thunderstorms are expected for interior and western areas each afternoon. During the week, a couple of weak tropical waves will be moving westward through the Caribbean. As these disturbances pass to the south, they may provide slight enhancements to our shower and thunderstorm activity. Global models suggest only slight changes to the wind and moisture patterns for the latter portion of next week over South Florida. Typical summertime conditions should prevail through the end of the week. MARINE... Southerly winds around 10-15 kts at times will shift to easterly by late Saturday as high pressure builds to the north of the region late this weekend. Wave heights of 3 to 5 feet are expected through Saturday for the northern half of the Atlantic waters, but seas will be 3 feet or less thereafter for all areas. Scattered to numerous showers and storms will continue through the period. AVIATION... Showers and storms may affect the east coast terminals with brief sub-VFR conditions this afternoon and evening. The Atlantic sea breeze has pushed west of the terminals for the most part, but localized outflow from storms is creating variable conditions at area airfields. Eventually the sea breeze will retreat this evening and a light flow should remain at most terminals overnight. Convection is again possible on Saturday, but chances are not high enough to warrant mention in this issuance. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 75 88 76 86 / 50 60 40 50 Fort Lauderdale 76 88 77 88 / 60 60 40 40 Miami 75 88 77 88 / 60 70 40 40 Naples 76 86 74 91 / 40 50 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...27/JT DISCUSSION...98/ABH MARINE...98/ABH AVIATION...13
Hazardous weather outlook, Jun 9, 4:55 AM EDT, 15 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 455 AM EDT Fri Jun 9 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 455 AM EDT Fri Jun 9 2017 ...SCATTERED TO LOCALLY NUMEROUS STORMS TODAY... ...MODERATE RISK OF RISK CURRENTS ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a moderate risk of rip currents along the atlantic beaches. Heed the advise of the beach patrol and exercise caution when going into the water. Thunderstorms: Scattered showers and thunderstorms, locally numerous, are forecast for today mainly across interior South Florida and the Southeast Florida coast particularly this afternoon and evening. Main concerns with this activity will be frequent lightning strikes, locally heavy rain leading to street flooding, and gusty winds. Wind: The strongest storms will be capable of producing wind gusts in excess of 40 to 45 mph. Flooding: Although not as much rain as it has been observed earlier this week is forecast for today, antecedent conditions mean not a lot of rain is needed to impact roads and traffic in general. Any area experiencing heavy storms will be subject to experiencing street flooding in a short period of time specially in areas most impacted by rain over the last few days. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to locally numerous storms will be possible mainly each afternoon and evening through the period. The primary threats will be cloud to ground lightning, heavy rainfall, and brief gusty winds. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. PS
In the hours before
Special weather statement, Jun 9, 2:42 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 242 PM EDT FRI JUN 9 2017 FLZ071>074-172-091915- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL- 242 PM EDT FRI JUN 9 2017 ...Significant Weather Advisory for 45 to 55 mph winds for north central Miami-Dade and eastern Broward Counties Until 315 PM EDT... * At 242 PM EDT...National Weather Service Meteorologists detected a strong thunderstorm over Miramar, moving north at 30 mph. * The primary impacts will be gusty winds of 45 to 55 mph. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Miami Gardens, Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2588 8025 2591 8045 2630 8041 2625 8011 TIME...MOT...LOC 1842Z 191DEG 26KT 2597 8034 RAG
Special weather statement, Jun 9, 3:07 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
307 PM EDT FRI JUN 9 2017
FLZ071-072-172-091945-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
307 PM EDT FRI JUN 9 2017
...Significant Weather Advisory for 45 to 55 mph winds and the
development of funnel clouds for eastern Broward County Until 345 PM
EDT...
* At 307 PM EDT...National Weather Service Meteorologists detected a
strong thunderstorm with rotation, capable of producing a funnel
cloud over Broadview Park, or over Plantation, moving northeast at
25 mph.
* In addition, gusty winds from 45 to 55 mph are possible. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Lauderhill, Coconut Creek, Oakland Park, North Lauderdale,
Lauderdale Lakes and Dania Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2632 8003 2617 8003 2599 8017 2607 8035
2634 8024 2633 8021 2633 8010 2632 8010
2633 8009 2632 8009 2632 8008 2633 8007
2633 8008 2634 8007 2634 8006
TIME...MOT...LOC 1907Z 207DEG 21KT 2610 8023
RAGLocal storm report, Jun 9, 3:38 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT FRI JUN 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 2 NW NORTH PERRY AIRPOR 26.02N 80.25W
06/09/2017 BROWARD FL TRAINED SPOTTER
A LARGE TREE DOWNED BY THUNDERSTORM WINDS. DIAMETER OF
TREE ESTIMATED BETWEEN 6 TO 10 INCHES.
&&
EVENT NUMBER MFL1700222
JTSpecial weather statement, Jun 9, 5:57 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
557 PM EDT FRI JUN 9 2017
FLZ073-075-173-174-092245-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
557 PM EDT FRI JUN 9 2017
...Significant Weather Advisory for 45 to 55 mph winds for
southwestern Miami-Dade County Until 645 PM EDT...
* At 557 PM EDT...Doppler radar was tracking a strong thunderstorm 11
miles east of Flamingo, moving northeast at 25 mph.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Everglades National Park and Royal Palm Ranger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA weather radio and other local media for further
details or updates.
For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.
&&
LAT...LON 2515 8077 2518 8080 2518 8086 2521 8079
2521 8085 2550 8074 2540 8039 2520 8050
2521 8057 2523 8052 2524 8054 2523 8054
2524 8055 2524 8057 2516 8065 2516 8068
2514 8078
TIME...MOT...LOC 2157Z 205DEG 22KT 2517 8074
SISpecial weather statement, Jun 9, 7:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 716 PM EDT FRI JUN 9 2017 FLZ066-067-070-071-092345- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 716 PM EDT FRI JUN 9 2017 ...Significant Weather Advisory for the development of funnel clouds for east central Collier...southeastern Hendry and northwestern Broward Counties Until 745 PM EDT... * At 716 PM EDT...Doppler radar was tracking a strong thunderstorm with rotation, Capable of producing a funnel cloud near Miccosukee Indian Reservation, or 29 miles east of Ave Maria, moving northeast at 10 mph. * LOCATIONS IMPACTED INCLUDE... Miccosukee Indian Reservation, Big Cypress Seminole Reservation, Miccosukee Service Plaza and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2608 8101 2625 8109 2639 8087 2614 8075 TIME...MOT...LOC 2316Z 246DEG 8KT 2620 8098 SI
Special weather statement, Jun 9, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 821 PM EDT FRI JUN 9 2017 FLZ067-070-071-100100- Inland Broward County FL-Inland Collier County FL- Inland Palm Beach County FL- 821 PM EDT FRI JUN 9 2017 ...Significant Weather Advisory for the development of funnel clouds for east central Collier...northwestern Broward and south central Palm Beach Counties Until 900 PM EDT... * At 821 PM EDT...Doppler radar was tracking a strong thunderstorm with rotation, Capable of producing a funnel cloud over Miccosukee Service Plaza, or 31 miles west of Pembroke Pines, moving northeast at 25 mph. * LOCATIONS IMPACTED INCLUDE... Miccosukee Indian Reservation, Miccosukee Service Plaza, Big Cypress National Preserve and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Funnel clouds occasionally touch down and produce tornadoes. Move indoors and stay away from windows. && LAT...LON 2603 8094 2614 8101 2647 8057 2625 8040 TIME...MOT...LOC 0021Z 235DEG 21KT 2616 8082 SI
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:03 AM EDT | Areal Flood Advisory | MFL | Collier | 4 hr |
| Jun 10, 10:41 AM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Jun 10, 11:56 AM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Jun 10, 12:47 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.